Skip to content


    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place:

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page:

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at

    Please see the new Men's Sexuality exchange. It is suggested that this exchange be geared to men's health issues.
    Can anyone help with some advice?
    An_206202 posted:
    I have a number of the signs I might have low testosterone. Low energy, (not terrible, but low) body/ facial hair is more patchy than anything, my voice isn't high, but not really low either. I can't grow much muscle & my strength isn't that impressive since my muscle just really doesn't grow. Lack of self confidence & definately more on the emotional side. I have occasional little periods of depression, but seem to dwell on more painful hurting memories. Grumpy @ other times & a few other things I lknow I am forgetting, but can't think of right now.

    Anyway my doctor prescribed testosterone patches for me to try due to this @ 2 1/2 mg & 5 mg dosages. My question is I have read the possible side effects & was wondering what chance they have of happening & if for some reason the patches gave me too much testosterone (though I doubt it personally) @ those dosages is that something that could be extremely dangerous? Also online I read you are only to take the suppliment for 8 weeks? Why is that & os that in intervals or period 8 weeks & no more? I know I can ask my pharmasist & I intend to, but I would like more than one professional to tell me their thoughts here. Thank you so much & if I think of more I will share that as well. What is too much testosterone, I mean if the patch put me a little high is that drastic or do you have to really go over to have problems? Thanks in advance, I look forward to all advice. Thanks for your Reply!
    ChevyDudeNYC responded:
    The patch will not make your levels too high. The physician will regularly send you for T -levels lab work and adjust dosage as necessary. Since the Dr started you on Testosterone patches, your level must have tested low? right?

    Helpful Tips

    My sugestion
    is to try to keep your underwear on at all costs. Take them off only to shower and when you are getting dressed UNLESS nobody else is, then ... More
    Was this Helpful?
    3 of 10 found this helpful

    Helpful Resources

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.